Another Sudden Death in a Child Treated with Desipramine

MARK A. RIDDLE, BARBARA GELLER, NEAL RYAN

Research output: Contribution to journalArticle

Abstract

The sudden death of three children receiving the tricyclic antidepressant medication desipramine for behavioral disorders was reported in 1990. We now provide new information about these children and describe a fourth case. Because desipramine is a useful medication for many children, these deaths pose clinical dilemmas for physicians and families. The cardiac long QT syndrome has been proposed as a mechanism for these sudden deaths. Considerable uncertainty remains about the basis of the apparent association between the use of desipramine and the sudden deaths.

Original languageEnglish (US)
Pages (from-to)792-797
Number of pages6
JournalJournal of the American Academy of Child and Adolescent Psychiatry
Volume32
Issue number4
DOIs
StatePublished - Jan 1 1993
Externally publishedYes

Keywords

  • children
  • desipramine
  • long QT syndrome
  • sudden death
  • tricyclics

ASJC Scopus subject areas

  • Developmental and Educational Psychology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Another Sudden Death in a Child Treated with Desipramine'. Together they form a unique fingerprint.

  • Cite this